Alert archive / Arkansas / Tornado Warnings in 1993
Tornado Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jun 9, 1993, 7:22 PM CDT for Crawford County, Arkansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1993, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 9, 1993, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Crawford County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2344 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 100024 TORFSM ARC033-100100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 722 PM CDT WED JUN 9 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST ARKANSAS ...CRAWFORD COUNTY RADAR INDICATED A POSSIBLE TORNADO 5 TO 10 MILES NORTH OF VAN BUREN ...MOVING NORTHEAST AT 35 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER4 YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:21 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 9, 3:21 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED JUN 9 1993
STG TRW NOW DVLPG ALG STNRY FRONT ACRS NE OK WITH A SVR CLUSTER OF
STORMS MOVG THRU CNTRL OK. XPCT HVY RAINS AND SVR WX THRU THIS EVE
WITH THE CONVXN WITH POTENTIAL FOR LOCALLY HVY RAINS IN TROPICAL-
LIKE MSTR. FFA ISSUED THIS MORN FOR SE OK WL BE CONTINUED AND EXPANDED
NORTH INTO NE OK NEAR THE FRONT. MAIN FLASH FLOOD THREAT WL BE FROM
VRY HVY SHORT TERM RAINS PSBLY 1.5-2 IN/HR WHICH CUD CAUSE PBLMS.
CUD ALSO BE SOME REPEAT STORMS ALG FRONT WHICH IS INITIALLY NORTH OF
TUL BUT MAY GET PUSHED S WITH OUTFLOW INTO EAST CNTRL OK LATER.
CHCS FOR TRW WL CONT THRU FRI...ALTHO POPS WL BE IN CHC CATGY AFTR
THURS AFTN. MODELS KEEP ERN OK IN MUGGY AIRMASS THRU FRI AND DAYTIME
HEATING AND UPR SYSM TO WEST WL ALLOW SCTD AFTN TRW TO FIRE FRI AFTN.
WL GENLY FOLLOW GUIDANCE TEMPS BUT WL KNOCK A FEW DEGS OFF TONITE AND
THURS FOR RAIN COOLED AIR. ALTHO WE CANT GET THE LFM GRAPHICS...THE
FPC GUIDANCE WL STILL BE HELPFUL. FPC DID FAIRLY WELL WITH MAX TEMPS
THIS AFTN AND SHUD BE CLOSE NEXT TWO AFTNS. LARGE STATISTICAL DATABASE
USU HELPS FPC/LFM DO WELL IN TEMP FCSTG IN WARM SEASON.
TUL 65V/80/69/84 8644 MLC 66/82/70/85 9644
BVO 63/79/66/83 7644 IDB 68/83/69/87 6533
...09...
.OK...FLASH FLOOD WATCH TONIGHT ZONES 26 THRU 34.In the hours before
Special weather statement, Jun 9, 1:26 PM CDT, 5 hours 56 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT WED JUN 9 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM MIAMI TO TULSA TO STROUD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE REMAINDER OF EASTERN OKLAHOMA. EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL SYSTEM STRETCHED FROM NEAR JOPLIN MISSOURI...TO NORTH OF TULSA...TO NEAR OKLAHOMA CITY. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER ALL OF EASTERN OKALHOMA...AND WITH THE AID OF AFTERNOON HEATING...SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND TO THE SOUTH OF THE FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH TONIGHT AS THE APPROACH OF AN UPPER LEVEL DISTURBANCE FURTHER ENHANCES DEVELOPMENT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER WIND PROFILES SUGGEST ISOLATED TORNADIC DEVELOPMENT MAY ALSO BE POSSIBLE. THE POTENTIAL ALSO EXISTS FOR FLASH FLOODING...AS HEAVY RAINS WILL OCCUR WITH THE STORMS...AND STORMS COULD TRACK` ACROSS THE SAME AREAS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS OVER EASTERN OKLAHOMA ...ESPECIALLY IN THE MODERATE RISK AREA...SHOULD CLOSELY MONITOR THE SITUATION AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Jun 9, 1:30 PM CDT, 5 hours 52 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT WED JUN 9 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM MIAMI TO TULSA TO STROUD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER THE REMAINDER OF EASTERN OKLAHOMA. EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL SYSTEM STRETCHED FROM NEAR JOPLIN MISSOURI...TO NORTH OF TULSA...TO NEAR OKLAHOMA CITY. A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER ALL OF EASTERN OKALHOMA...AND WITH THE AID OF AFTERNOON HEATING...SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND TO THE SOUTH OF THE FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH TONIGHT AS THE APPROACH OF AN UPPER LEVEL DISTURBANCE FURTHER ENHANCES DEVELOPMENT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER WIND PROFILES SUGGEST ISOLATED TORNADIC DEVELOPMENT MAY ALSO BE POSSIBLE. THE POTENTIAL ALSO EXISTS FOR FLASH FLOODING...AS HEAVY RAINS WILL OCCUR WITH THE STORMS...AND STORMS COULD TRACK ACROSS THE SAME AREAS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS OVER EASTERN OKLAHOMA ...ESPECIALLY IN THE MODERATE RISK AREA...SHOULD CLOSELY MONITOR THE SITUATION AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Jun 9, 2:24 PM CDT, 4 hours 58 minutes before
OKZ026-027-028-029-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 224 PM CDT WED JUN 9 1993 ...THUNDERSTORMS DEVELPOPING OVER NORTHEAST OKLAHOMA... AT 220 PM...NATIONAL WEATHER SERVICE INDICATED NEWLY DELVELOPED THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FROM TALALA TO NEAR QUAPAW IN OTTAWA COUNTY. THE STRONGEST STORM WAS NEAR TALALA. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL FOR THE NEXT 1 TO 2 HOURS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 9, 2:25 PM CDT, 4 hours 57 minutes before
OKZ026-027-028-029-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 224 PM CDT WED JUN 9 1993 ...THUNDERSTORMS DEVELPOPING OVER NORTHEAST OKLAHOMA... AT 220 PM...NATIONAL WEATHER SERVICE INDICATED NEWLY DELVELOPED THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FROM TALALA TO NEAR QUAPAW IN OTTAWA COUNTY. THE STRONGEST STORM WAS NEAR TALALA. MOVEMENT WAS NORTHEAST AT 30 MPH. THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFAZLL...FREQUENT LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL FOR THE NEXT 1 TO 2 HOURS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Local storm report, Jun 9, 6:06 PM CDT, 1 hour 16 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 606 PM CDT WED JUN 09 1993 REPORTS FROM THIS AFTERNOON AND EVENING... TIME (CDT) COUNTY EVENT 250 PM PAWNEE DIME SIZE HAIL 3 MILES EAST OF MARAMAC. 412 PM OSAGE QUARTER SIZE HAIL JUST WEST OF SKIATOOK. 553 PM CHEROKEE 80 MPH WIND IN HULBERT 604 PM CHEROKEE 70 MPH WIND AT TAHLEQUAH 602 PM NOWATA TORNADO REPORTED ON GROUND NORTH OF MIAMI.
Local storm report, Jun 9, 6:13 PM CDT, 1 hour 9 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 606 PM CDT WED JUN 09 1993 REPORTS FROM THIS AFTERNOON AND EVENING... TIME (CDT) COUNTY EVENT 250 PM PAWNEE DIME SIZE HAIL 3 MILES EAST OF MARAMAC. 412 PM OSAGE QUARTER SIZE HAIL JUST WEST OF SKIATOOK. 553 PM CHEROKEE 80 MPH WIND IN HULBERT 604 PM CHEROKEE 70 MPH WIND AT TAHLEQUAH 602 PM NOWATA TORNADO REPORTED ON GROUND NORTH OF MIAMI.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Madison, Sebastian | 42 min |
| Jun 9, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Polk, Scott | 57 min |
| Jun 9, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 69 min |
| Jun 9, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 63 min |
| Jun 10, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 42 min |
Nearby
Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.